shop Lola

I did great on my birth control (Ortho Micronor) for a year with no period. Then I suddenly got a period in September, and again in November. They were heavy and I cramped badly. I’ve been struggling with symptoms since. What is going on?

Ask an expert series is a space for you to get answers to all your questions.  Have a question you’ve been wondering about? Ask here.

I did great on my birth control, Ortho Micronor, for about a year (no period) and then suddenly got a period in September and then again in November. They were heavy, I cramped badly, ached, my breasts were tender, and I’ve been struggling since September with sore breasts off and on. What’s going on? Why would my period start back with such symptoms when nothing has changed?

I’m sorry things have changed! It can get frustrating when you cannot figure out the reason for new symptoms. This could happen for a number of reasons, like a natural hormone shift, increased stress levels, changes in diet or medications/supplements. At times you might not find the exact reason for these shifts and they typically normalize over time. If this keeps happening after a few months I would definitely raise it with your primary care physician or gynecologist so they can investigate.

>